MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG PENCAN; SPINAL NEEDLE

B. BRAUN MELSUNGEN AG PENCAN; SPINAL NEEDLE
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2016018 b.Braun medical, inc.(importer) is submitting this report on behalf of b.Braun melsungen ag (manufacturer).This report has been identified as b.Braun melsungen ag internal report # (b)(4).The device has not yet been returned for investigation.A review of the batch and manufacturing records revealed no abnormalities or nonconformities.A follow-up report will be provided after the inspection results are available.
 
Event or Problem Description
As reported by the user facility (translation of user facility information by bbm sales organization in france: needle-damaged-broken.
 
Additional Manufacturer Narrative
Exemption number e2016018.B.Braun medical, inc.(importer) is submitting this report on behalf of b.Braun melsungen ag (manufacturer).This report has been identified as b.Braun melsungen ag internal report # (b)(4).We received: one used pencan 27gx3 1/2" (88mm) m.Fk-eu/ap/sa without packaging.The returned sample was subjected to a visual examination.The used pencan cannula is broken off approx.47 mm away from the cannula hub.The structure of the break shows that the cannula was bent before break.The broken off part including the cannula tip was not handed over.In addition, the outside diameter of the pencan cannula was measured according to drawing.Nominal-value: 0.42 mm +0.01/-0 mm actual-value: 0.42 mm the measured value (outside diameter) of the pencan cannula is within the specification.We assume of a problem during the application and consider the complaint to be not confirmed.The complained sample was forwarded to our manufacturing site for evaluation: manufacturing records had no abnormality.We guessed that this abnormality occurred because cannula was bent many times.This abnormality occurred in surgical procedure.Measurement value of stiffness test of retention sample was within our specification.

Brand Name
PENCAN
Common Device Name
SPINAL NEEDLE
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
MDR Report Key7614841
Report Number9610825-2018-00108
Device Sequence Number19271005
Product Code MIA
UDI-Device Identifier04046964180941
UDI-Public(01)04046964180941(17)221016(10)17L16H8B21
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K112515
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/27/2018
Report Date (Section F) 11/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2022
Device Model NumberN/A
Device Catalogue Number4502051-13
Device Lot Number17L16H8B21
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/18/2018
Event Location Hospital
Date Report to Manufacturer11/27/2018
Initial Date Received by Manufacturer 05/24/2018
Supplement Date Received by Manufacturer05/24/2018
Initial Report FDA Received Date06/19/2018
Supplement Report FDA Received Date11/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA11/27/2018